Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 93, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2002, 6:15 PM MDT for Chaves County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2002, 6:15 PM MDT (00:15 UTC)
- Expired
- Jun 20, 2002, 6:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 20, 1:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 210015
SVRABQ
NMC005-210045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
614 PM MDT THU JUN 20 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 645 PM MDT
* AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 20 MILES NORTH OF ELKINS TO 9
MILES SOUTH OF HAGERMAN...OR FROM 35 MILES SOUTH OF FORT SUMNER TO
10 MILES NORTHEAST OF ARTESIA...MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER RURAL EASTERN CHAVES COUNTY
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3399 10427 3381 10415 3297 10448 3297 10381
3377 10380 3403 10391What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 2:00 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT THU JUN 20 2002 PWS ON THE INCREASE ACROSS MUCH OF NM AND CONVECTION (WITH SEVERE POTENTIAL) UNDERWAY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...ADJACENT HIGHLANDS AND EASTERN PLAINS. MOISTURE TAP OBVIOUS ON WV IMAGERY...AS AN UPPER LOW PUSHES INTO CENTRAL CA AND THE RIDGE AXIS OVERHEAD BREAKS DOWN A BIT. SE LOW LEVEL FLOW TO WORK FURTHER WEST OVERNIGHT WITH THE AIDE OF CONVECTIVE OUTFLOWS. EAST GAP WINDS EXPECTED TONIGHT AS A RESULT ALONG THE CENTRAL MOUNTAIN CHAIN. AM EXPECTING ANOTHER ROUND OF DAYTIME HEATING TRIGGERED SHOWERS AND THUNDERSTORMS TOMORROW...FROM THE DIVIDE EASTWARD WHERE DEWPOINT TEMPS WILL BE IN THE 50S TO MID 60S AND PWS WILL BE 0.65 OR GREATER. BEST CHANCES FOR PRECIP OVER THE NEXT 36-48H WILL BE ALONG THE EAST SLOPES OF THE SANGRES AND OVER THE NORTHEAST HIGHLANDS. THE PREMENTIONED UPPER LOW WILL OPEN UP AND LIFT OUT TO THE ENE OVER THE NEXT 48H...BRINGING SOME DRIER AIR ACROSS THE WESTERN HALF OF NM. THE EASTERN HALF WILL RETAIN A SOUTHERLY LOW LEVEL FLOW AND AMPLE MOISTURE TO SET OFF ANOTHER ROUND ON SATURDAY. AN UPPER HIGH IS FORECAST TO BUILD OVER NORTHERN MEXICO ON SATURDAY AND THEN EXPAND INTO AZ/NM/CO/UT FROM SUNDAY THROUGH TUESDAY. WILL KEEP POPS OUT OF THE FORECAST FOR THIS TIME PERIOD THANKS TO THIS HIGH PUTTING A LID ON THINGS. TEMPS SHOULD BE ABOVE NORMAL DURING THIS TIME PERIOD AS WELL. A QUICK LOOK AT THE LATEST MRF/ECMWF SHOWS THIS BIG OL HIGH HANGING AROUND THROUGH THURSDAY. WILL GO ALONG WITH THIS SOLUTION FOR NOW. CA ABQ BU 066/093 065/094 064 50122 SAF BU 054/090 054/091 052 50233 TCC BB 068/097 068/097 067 50322 .ABQ...SEVERE THUNDERSTORM WATCH 448 THROUGH 800 PM....
In the hours before
Local storm report, Jun 20, 3:24 PM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
324 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317 PM OJO FELIZ NM .88 INCH HAIL
06/20/02 MORA REPORTED BY PUBLICLocal storm report, Jun 20, 3:48 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
348 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0347 PM 17 S FORT SUMNER NM .75 INCH HAIL
06/20/02 DE BACA REPORTED BY PUBLIC
JLPLocal storm report, Jun 20, 4:00 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
400 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 17 S FORT SUMNER NM 1.25 INCH HAIL
06/20/02 DE BACA REPORTED BY PUBLIC
JLPLocal storm report, Jun 20, 4:26 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
426 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 2 W SPRINGER NM .75 INCH HAIL
06/20/02 COLFAX REPORTED BY PUBLIC
JLPLocal storm report, Jun 20, 4:49 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
449 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM RATON NM .88 INCH HAIL
06/20/02 COLFAX REPORTED BY LAW
ENFORCEMENT
JLPLocal storm report, Jun 20, 5:30 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
530 PM MDT THU JUN 20 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0513 PM ROSWELL NM 62 MPH TSTM WIND GUST
06/20/02 CHAVES REPORTED BY ROSWELL ASOS
0520 PM ROY NM .75 INCH HAIL
06/20/02 HARDING REPORTED BY PUBLIC
0530 PM 20 NW ELKINS NM .75 INCH HAIL
06/20/02 CHAVES REPORTED BY PUBLIC
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:40 PM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.